Alert archive / Idaho / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Pocatello, ID

June 1, 2009

NWS Pocatello, ID issued this flash flood watch at Jun 1, 2009, 6:37 PM MDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2009, 6:37 PM MDT (00:37 UTC)
Expired
Jun 3, 2009, 12:00 AM MDT
In force
29 hr
Issued by
NWS Pocatello, ID
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 2:03 PM MDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 2:03 PM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT MON JUN 1 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY.

A STRONG SLOW MOVING LOW PRESSURE SYSTEM OFF OF THE COAST OF
CALIFORNIA CONTINUES TO SUPPLY SOUTHEAST IDAHO WITH PLENTY OF
MOISTURE. THIS MOISTURE IS INTERACTING WITH AFTERNOON HEATING TO
PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. IN
ADDITION...MINOR PIECES OF ENERGY ARE BEING EJECTED FROM THE LOW.
ONE SUCH PIECE IS EXPECTED TO MOVE INTO THE AREA TONIGHT. THIS
ENERGY MAY KEEP CONVECTION GOING OVER PORTIONS OF THE REGION
THROUGH THE NIGHT. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
SHORT TERM PERIODS. THESE THUNDERSTORMS DUE CONTAIN A HEALTHY
AMOUNT OF RAINFALL. IF THEY LINER OVER AN AREA FOR ANY AMOUNT OF
TIME...FLASH FLOODING COULD BE A POSSIBILITY. GUSTY WINDS MAY BE
POSSIBLE IN SOME OF THE STRONGER THUNDERSTORM CELLS AS WELL.

.LONG TERM...THURSDAY THROUGH MONDAY.  ECMWF/GFS CONTINUE TO
INDICATE LARGE CUT OFF LOW PRESSURE SYSTEM OFF THE CALIF COAST WILL
MOVE INLAND ON FRI AS BLOCKING PATTERN BREAKS DOWN.  THIS SYSTEM
TRANSITIONS TO AN OPEN TROUGH AND MOVES THROUGH THE INTERMOUNTAIN
REGION SAT AS YET ANOTHER SHORTWAVE IN THE NORTHERN BRANCH DIVES
SOUTHWARD ON SUNDAY.  MOISTURE WILL CONTINUE TO PUMP INTO AREA FROM
THE SOUTH AND SMALL DISTURBANCES WILL MOVE THRU LONG WAVE PATTERN
PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. DSH

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE FOR NEXT
SEVERAL DAYS.  CIGS/VIS EXPECTED TO REMAIN PREDOMINANTLY VFR HOWEVER
SOME SHOWERS WILL PRODUCE HEAVY RAIN AND PERIODS OF MFVR CIGS AND
IFR VIS.  SURFACE WINDS WILL REMAIN LIGHT WITH WINDS OF 15 TO 25 MPH
NEAR SHOWERS AND THUNDERSTORMS POSSIBLE. DSH

&&

.FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE TO FLOW INTO THE
NORTHERN ROCKIES BENEATH AN UPPER LEVEL RIDGE WITH SCATTERED SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. MONSOON MOISTURE
AT ALL LEVELS WILL RESULT IN WET THUNDERSTORMS...ALONG WITH HIGHER
THAN NORMAL HUMIDITY LEVELS. THESE CONDITIONS ARE EXPECTED THROUGH
THE END OF THE WEEK.  DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 4:00 AM MDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT MON JUN 1 2009

IDZ017>025-031-032-021300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON WILL DEVELOP LOCALIZED VERY HEAVY RAINFALL.  THERE IS A
POTENTIAL FOR MINOR FLOODING IN URBAN AREAS AND A REMOTE CHANCE OF
FLASH FLOODING...ESPECIALLY IN STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON.  THE THUNDERSTORM
THREAT DECREASES AFTER THAT POINT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jun 1, 2:37 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
237 PM MDT MON JUN 1 2009

IDZ021-012100-
POWER ID-
237 PM MDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO

UNTIL 300 PM MDT

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLD WATER..MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 86 NEAR MASSACRE ROCKS IN POWER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4267 11318 4270 11318 4278 11297 4271 11288
      4264 11299 4262 11307 4262 11311
TIME...MOT...LOC 2035Z 217DEG 3KT 4264 11307

VALLE
Special weather statement, Jun 1, 4:53 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
453 PM MDT MON JUN 1 2009

IDZ021>023-012330-
ONEIDA ID-POWER ID-BANNOCK ID-
453 PM MDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 530 PM MDT

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ROCKLAND..MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CRYSTAL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.  ALSO...WATCH FOR PONDING OF WATER ON ROADS AS THIS
STORM
MOVES THROUGH THE AREA.

LAT...LON 4284 11265 4274 11234 4239 11260 4246 11282
TIME...MOT...LOC 2251Z 204DEG 14KT 4251 11266

JKEYES
Local storm report, Jun 1, 5:09 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
509 PM MDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     FLASH FLOOD      4 N HOLBROOK            42.23N 112.65W
06/01/2009                   ONEIDA             ID   TRAINED SPOTTER

0.57 ONCHES OF RAIN IN 15 MINUTES            WATER RUNNING ACROSS
COUNTY ROAD.

&&

DPHELPS
Local storm report, Jun 1, 5:50 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
550 PM MDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      KETCHUM                 43.69N 114.38W
06/01/2009                   BLAINE             ID   EMERGENCY MNGR

            MULTIPLE MUDSLIDES REPORTED TODAY WITHIN CASTLE ROCK BURN
            AREA OF 2007.

&&

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:50 PM MDTFlash Flood WarningPIHFranklin3 hr
Jun 1, 10:40 PM MDTFlash Flood WarningPIHOneida, Power3 hr
Jun 2, 4:30 AM MDTFlash Flood WarningPIHBlaine4 hr
Jun 2, 2:24 PM MDTFlash Flood WarningPIHCassia, Oneida, Power3 hr
Jun 2, 3:47 PM MDTSpecial Weather StatementPIHBannock58 min
Jun 2, 3:54 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida, Power41 min
Jun 2, 4:42 PM MDTSpecial Weather StatementPIHBannock, Oneida48 min
Jun 2, 4:46 PM MDTSpecial Weather StatementPIHBonneville59 min
Jun 2, 5:36 PM MDTSpecial Weather StatementPIHCassia54 min

Nearby

Flash Flood Watches in Idaho, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.